Alert archive / Michigan / Lakeshore Flood Statements in 2008
Lakeshore Flood Statement 6, NWS Gaylord, MI
NWS Gaylord, MI issued this lakeshore flood statement at Aug 28, 2008, 9:48 AM EDT for 4 counties in Michigan. It took effect at Aug 28, 2008, 11:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2008, 9:48 AM EDT (13:48 UTC)
- In effect from
- Aug 28, 2008, 11:00 AM EDT
- Expired
- Aug 28, 2008, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Gaylord, MI
Counties Alcona County, MI, Alpena County, MI, Arenac County, MI, Iosco County, MI
The radar
The NCL Michigan radar (KAPX), 104 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 1.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS43 KAPX 281348 CFWAPX LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 948 AM EDT THU AUG 28 2008 MIZ024-030-036-042-282200- /O.NEW.KAPX.LS.S.0006.080828T1500Z-080829T0000Z/ ALPENA-ALCONA-IOSCO-ARENAC- INCLUDING THE CITIES OF...ALPENA...HARRISVILLE...TAWAS CITY... STANDISH 948 AM EDT THU AUG 28 2008 SOUTHEAST WINDS OF 15 TO 25 KNOTS...AND WAVES OF 4 TO 6 FEET...WILL CONTRIBUTE TO A RISK OF RIP CURRENTS ALONG LAKE HURON BEACHES OF NORTHEAST LOWER MICHIGAN TODAY. AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT... SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM BACK TO THE SHORE. $$ MSB
1 follow-up statement
000 WHUS43 KAPX 281508 CFWAPX LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1108 AM EDT THU AUG 28 2008 MIZ024-030-036-042-282315- /O.CON.KAPX.LS.S.0006.000000T0000Z-080829T0000Z/ ALPENA-ALCONA-IOSCO-ARENAC- INCLUDING THE CITIES OF...ALPENA...HARRISVILLE...TAWAS CITY... STANDISH 1108 AM EDT THU AUG 28 2008 GUSTY SOUTHEAST WINDS OF 10 TO 20 KNOTS...AND WAVES OF 3 TO 5 FEET... WILL CONTRIBUTE TO A RISK OF RIP CURRENTS ALONG LAKE HURON BEACHES OF NORTHEAST LOWER MICHIGAN TODAY. AS A REMINDER...RIP CURRENTS ARE STRONG...NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH. IF CAUGHT IN A RIP CURRENT... SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT...THEN SWIM BACK TO THE SHORE. $$
What forecasters said that day
The local office's own words before this lakeshore flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this lakeshore flood statement went out at Aug 28, 7:15 AM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Aug 28, 7:15 AM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 715 AM EDT THU AUG 28 2008 .SYNOPSIS.../ISSUED AT 310 AM/ HIGH PRESSURE CENTER (BOTH AT THE SURFACE AND ALOFT) HAS PUSHED FURTHER EAST OF MICHIGAN EARLY THIS MORNING...AS A COOL FRONT ADVANCES EASTWARD INTO THE WRN GREAT LAKES REGION. FRONT CURRENTLY EXTENDS FROM THE ARROWHEAD OF MINNESOTA INTO NW IOWA AND ERN NEBRASKA. SEVERAL AREAS OF CONVECTION CONTINUE TO FIRE ALONG THIS BOUNDARY...FUELED BY A 40 KT 850 MB JET MAX...850 MB THETA E RIDGING AND A WELL-DEFINED INSTABILITY AXIS ALONG AND AHEAD OF THE FRONT. CLOSER TO HOME...SKIES REMAIN CLEAR ACROSS MOST OF THE CWA. ONLY CLOUD COVER TO SPEAK OF IS A SCT/BKN LINE OF MAINLY HIGH CLOUDS ACROSS ERN UPR MICHIGAN AND LAKE MICHIGAN WELL IN ADVANCE OF THE APPROACHING FRONT. FRONT WILL PRODUCE A GOOD CHANCE OF PRECIP FOR MICHIGAN OVER THE NEXT 24 TO 36 HOURS. DRY HIGH PRESSURE WILL THEN BUILD BACK INTO MICHIGAN FOR THIS LABOR DAY WEEKEND...FEATURING WARM WX FOR THE LATE SUMMER HOLIDAY. && .SHORT TERM.../ISSUED AT 310 AM/...TODAY HIGH CLOUDS WILL INCREASE FROM WEST TO EAST ACROSS OUR CWA THIS MORNING...BUT INCREASING LOW/MID CLOUDS WILL HOLD OFF UNTIL THIS AFTERNOON...AT WHICH TIME THE 850 MB THETA E RIDGE AND INSTABILITY AXIS BEGIN TO ENTER WRN SECTIONS OF OUR CWA. INSTABILITY WILL BE VERY LIMITED THIS AFTERNOON...WITH SB CAPE HARD TO COME BY AND 700-500 MB LAPSE RATES HOLDING AROUND 5.5 C/KM. LOW LEVELS WILL STAY RATHER DRY THRU THE AFTERNOON AS WELL. UPPER DIVERGENCE WILL DEVELOP ACROSS WRN SECTIONS OF OUR CWA THIS AFTERNOON...AND WITH INCREASING MID LEVEL MOISTURE AND LOW LEVEL MOISTURE LATE IN THE DAY...WILL MAINTAIN A SMALL CHANCE OF SHRA/TSRA THIS AFTERNOON FOR ERN UPR AND NW LWR MICHIGAN. DO NOT EXPECT SVR WX DUE TO INSUFFICIENT INSTABILITY. NE LWR MICHIGAN SHOULD STAY DRY AND WARM. HIGH TEMPS THIS AFTERNOON WILL PEAK IN THE MID 70S TO LOWER 80S. && .LONG TERM.../ISSUED AT 310 AM/...TONIGHT THRU SUNDAY VIGOROUS SHORT WAVE AHEAD OF THE 500 MB TROUGH WILL AID IN PUSHING THE COOL FRONT THRU MICHIGAN TONIGHT. LATEST NAM STILL SUGGEST BEST LIFT AND DEEPEST MOISTURE WILL SWEEP THRU OUR CWA TONIGHT...AND MAY NOT COMPLETELY CLEAR ERN SECTIONS OF LWR MICHIGAN UNTIL FRIDAY MORNING. SEE NO REASON TO STRAY FROM LIKELY POPS ACROSS OUR ENTIRE CWA TONIGHT. WILL ALSO LEAVE A SMALL CHANCE OF SHRA IN THE FRIDAY MORNING FORECAST FOR OUR ERN ZONES. LACK OF SUFFICIENT INSTABILITY WILL LIMIT CHANCES OF THUNDER...BUT GOOD UPPER LEVEL SUPPORT VIA THE STRONG SHORT WAVE AND DESCENT LOW LEVEL CONVERGENCE ALONG AND AHEAD OF THE SURFACE FRONT WARRANTS A CONTINUED MENTION OF THUNDER TONIGHT. DO NOT EXPECTED SVR WX. LOW TEMPS TONIGHT WILL DROP INTO THE LOW TO MID 60S UNDER MAINLY CLOUDY SKIES. LARGE AREA OF SURFACE HIGH PRESSURE AND DRY AIR THRU THE COLUMN WILL SETTLE INTO MICHIGAN FOR LABOR DAY WEEKEND...PROVIDING MAINLY CLEAR SKIES AND A RATHER LIGHT WIND REGIME. A WARMING TREND WILL BEGIN SUNDAY AS LOW LEVEL WAA KICKS IN ON THE BACKSIDE OF THE SURFACE HIGH CENTER. AFTERNOON HIGHS WILL WARM FROM THE UPPER 70S/LOWER 80S ON FRIDAY TO THE MID TO UPPER 80S BY LABOR DAY. OVERNIGHT LOWS WILL WARM FROM THE UPPER 40S TO MID 50S FRIDAY NIGHT TO THE UPPER 50S TO MID 60S BY MONDAY NIGHT. && .MARINE.../ISSUED AT 310 AM/ SURFACE PRESSURE GRADIENT WILL TIGHTEN AHEAD OF THE COOL FRONT... INCREASING WINDS AND WAVES TO SCA CRITERIA THIS AFTERNOON AND EARLY EVENING ACROSS WHITEFISH BAY...THE ST MARYS RIVER SYSTEM AND THE NEARSHORE AREAS ALONG LAKE HURON. && .AVIATION.../ISSUED AT 731 AM/...VALID FOR 12Z TAFS VFR CONDITIONS EXPECTED THROUGH TONIGHT. AN APPROACHING COLD FRONT AND ASSOCIATED UPPER LEVEL DISTURBANCE WILL LIKELY BRING SHOWERS AND POSSIBLE EMBEDDED THUNDER TO NW LWR MICHIGAN (KPLN AND KTVC) THIS AFTERNOON AND TONIGHT...AND THEN TO THE REST OF NRN LWR MICHIGAN (KAPN) TONIGHT. LOW END MVFR CONDITIONS ARE POSSIBLE WITHIN PRECIPITATION AREAS. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. LH...NONE. LS...NONE. &&
Hazardous weather outlook, Aug 28, 9:40 AM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 940 AM EDT THU AUG 28 2008 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 291200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 940 AM EDT THU AUG 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN MICHIGAN LATE THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...ESPECIALLY ALONG AND NORTHWEST OF A LINE EXTENDING FROM ROGERS CITY TO CADILLAC. WIND GUSTS TO 60 MPH WILL BE THE PRIMARY THREAT. RISK FOR RIP CURRENTS TODAY ON LAKE HURON BEACHES OF NORTHERN LOWER MICHIGAN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WARMING TEMPERATURES AND A RAIN-FREE STRETCH OF WEATHER IS EXPECTED TO RESULT IN INCREASED FIRE DANGER DURING MUCH OF THE HOLIDAY WEEKEND...AND CONTINUING INTO THE MIDDLE OF NEXT WEEK. OUR NEXT CHANCE OF THUNDERSTORMS WILL ARRIVE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON AND EVENING. MSB
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 3:15 AM EDT | Small Craft Advisory | APX | 12 hr |
Nearby
Lakeshore Flood Statements in Michigan, 2008Every lakeshore flood statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.